Alabama, 2005Hail in Alabama, March 31, 2005
March 31, 2005 · NWS MOB · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 30, 4:25 PM CST, 10 hours 45 minutes earlier.
Area forecast discussion, Mar 30, 4:25 PM CST, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
425 PM CST WED MAR 30 2005
.SYNOPSIS...TODAYS WEATHER MAPS SHOW HIGH PRESSURE OFF THE EAST
COAST OF FLORIDA WHILE LOW PRESSURE EVOLVES INTO THE UPPER
MISSISSIPPI RIVER VALLEY. EXTENDING FROM THE LOW IS A TRAILING COLD
FRONT THROUGH WESTERN MISSOURI INTO SOUTH CENTRAL TEXAS.
&&
.SHORT TERM...CLOUDS CONTINUE TO THICKEN ACROSS THE FORECAST AREA
THIS EVENING...WITH MODERATED TEMPS IN THE UPPER 60S ADVECTING IN
FROM THE GULF WATERS. TEMPERATURES WILL DROP SLIGHTLY THIS EVENING
AND THEN LEVEL OFF FOR THE REMAINDER OF THE NIGHT AS WARM AIR
ADVECTION BALANCES WEAK RADIATIONAL COOLING. ABUNDANT LOW LEVEL
MOISTURE AND INCREASING OVER-RUNNING PATTERN OVER SOUTHEAST BASED
SURFACE HIGH PRESSURE WILL BRING SCATTERED COVERAGE OF SHOWERS TO
THE FORECAST AREA OVERNIGHT...MAINLY AFTER MIDNIGHT. A FEW
THUNDERSTORMS MAY OCCUR AFTER MIDNIGHT WITH ARRIVAL OF UPPER SHORT
WAVE. THE RAIN COVERAGE WILL INCREASE ON THURSDAY TO LIKELY AS
SURFACE LOW DEVELOPS OVER SOUTHEAST TEXAS AND ADVANCES NORTHEAST
THURSDAY NIGHT. MODERATE CAPE AROUND 2000 J/KG AND HELICITY VALUES
AROUND 200 M2/S2 IN THE WARM SECTOR IN THE AFTERNOON AND EVENING
HOURS WILL ALLOW STORMS TO POTENTIALLY BECOME SEVERE. THE EXACT
THREAT AREA WILL BE FINE TUNED OVER THE NEXT 24 HOURS...BUT WILL
INCLUDE MOST OF THE FORECAST AREA. WENT WITH THE WARMER MAV
TEMPERATURE GUIDANCE FOR FRIDAY AS CLOUDS SHOULD CLEAR BY THE
AFTERNOON AS OPPOSED TO THE COOLER ETA HANGING ON TO THE WARP
AROUND CLOUDS.
&&
.LONG TERM...SYSTEM WILL EXIT THE REGION BY THE WEEKEND WITH COOLER
THAN NORMAL TEMPERATURES TO FOLLOW AS UPPER TROUGH DOMINATES THE
EASTERN CONUS. ZONAL FLOW WILL RETURN EARLY NEXT WEEK WITH
TEMPERATURES RETURNING TO NEAR NORMAL. NEXT CHANCE OF RAIN WILL
RETURN BY MIDWEEK AS ANOTHER IMPRESSIVE SYSTEM MOVE ACROSS THE
SOUTHERN PLAINS.
&&
.MARINE...THE COASTAL WATERS WILL BE IN BETWEEN A HIGH INTO THE
SOUTHWEST ATLANTIC AND A FRONTAL SYSTEM THAT SETTLES INTO THE DEEP
SOUTH THURSDAY. A WAVE OF LOW PRESSURE IS FORECAST TO DEVELOP ALONG
THE FRONT BETWEEN PINE BLUFF ARKANSAS AND JACKSON MISSISSIPPI
THURSDAY NIGHT. THE LOW IS FORECAST TO TRACK NORTHEAST INTO THE MID
ATLANTIC STATES FRIDAY. AS THE LOW PASSES OFF TO THE NORTH AND
EAST...A FRONTAL PASSAGE IS FORECAST INTO THE MARINE AREA FRIDAY
AFTERNOON. AHEAD OF THIS BOUNDARY...THE FORECAST CALLS FOR SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP AND TRACK EAST
THROUGH THE NORTHERN GULF WATERS. SOME OF THESE POSSIBLY STRONG TO
SEVERE THURSDAY NIGHT INTO FRIDAY MORNING...CREATING A MARINE HAZARD
ESPECIALLY TO SMALL MARINE VESSELS. GUIDANCE SHOWS GOOD CLUSTERING
WITH REGARD TO WIND DIRECTION AND SPEEDS...SUGGESTING STRONG
OFFSHORE FLOW IN THE WAKE FRIDAYS FRONT AND A BUILDING SEA STATE TO
AT OR ABOVE 7 FEET FRIDAY AND SATURDAY.
&&
.FIRE WEATHER...LITTLE CONCERN THROUGH FRIDAY AS DEEP SOUTHERLY FLOW
ALONG WITH WIDESPREAD RAINS ARE EXPECTED THROUGH EARLY FRIDAY
MORNING. AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE CLOSELY
MONITORED OVER THE WEEKEND INTO EARLY NEXT WEEK AS BROAD AREA OF
HIGH PRESSURE BUILDS OVER MUCH OF THE LOWER MS RIVER VALLEY AND
NORTH CENTRAL GULF COAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 68 76 66 76 / 50 70 70 70
PENSACOLA 68 75 67 77 / 40 50 60 70
DESTIN 67 74 67 75 / 40 50 60 70
EVERGREEN 64 76 64 77 / 50 70 70 70
WAYNESBORO 64 78 65 74 / 60 50 70 50
CAMDEN 64 76 64 77 / 60 60 70 70
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
Hazardous weather outlook, Mar 30, 11:15 AM CST, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1115 AM CST WED MAR 30 2005
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-311100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
1115 AM CST WED MAR 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP MAINLY
TONIGHT AS A UPPER LEVEL DISTURBANCE PASSES ACROSS AN INCREASINGLY
MOIST AIRMASS. SOME OF THE STORMS LATER TONIGHT COULD BE STRONG.
HOWEVER...THE BEST CHANCES FOR ORGANIZED SEVERE WEATHER LOOKS TO
REMAIN WELL NORTH OF THE AREA THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE THREAT OF SEVERE WEATHER SHIFTS SOUTHWARD. A STRONG COLD FRONT
WILL PUSH ACROSS THE REGION FRIDAY. AHEAD OF THIS FRONT...SHOWERS
AND THUNDERSTORMS ARE FORECAST TO ORGANIZE...WITH A FEW STORMS
BECOMING STRONG OR SEVERE THURSDAY EVENING INTO FRIDAY MORNING. THE
STORM PREDICTION CENTER IN NORMAN HAS POSTED A SLIGHT CHANCE OF
SEVERE THUNDERSTORMS DURING THIS TIME FRAME.
NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY
THURSDAY NIGHT INTO FRIDAY MORNING.
In the hours before
Local storm report, Mar 30, 9:12 PM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
912 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL GROVE HILL 31.71N 87.78W
03/30/2005 1.00 INCH CLARKE AL EMERGENCY MNGR
LASTED FOR 4 MINUTES UNTIL 904 PM.
&&
DAVEELocal storm report, Mar 30, 9:44 PM CST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
944 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM HAIL 4 S CAMDEN 31.93N 87.29W
03/30/2005 1.75 INCH WILCOX AL PUBLIC
&&
DAVEESpecial weather statement, Mar 30, 10:45 PM CST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1045 PM CST WED MAR 30 2005
ALZ051>053-MSZ067-075-076-078-079-310515-
CHOCTAW-CLARKE-GEORGE-GREENE-PERRY-STONE-WASHINGTON-WAYNE-
1045 PM CST WED MAR 30 2005
...TORNADO WATCH NUMBER 107 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST MISSISSIPPI...STONE...PERRY...WAYNE...GEORGE AND GREENE
IN SOUTHWEST ALABAMA...WASHINGTON...CHOCTAW AND CLARKE.
STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 31, 12:00 AM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1200 AM CST THU MAR 31 2005
ALZ054>058-060-310630-
BUTLER-CONECUH-COVINGTON-CRENSHAW-MONROE-WILCOX-
1200 AM CST THU MAR 31 2005
...SEVERE THUNDERSTORM WATCH NUMBER 110 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES...
IN SOUTHWEST ALABAMA...WILCOX...MONROE...CONECUH...BUTLER...CRENSHAW
AND COVINGTON.
STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 31, 1:52 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
152 AM CST THU MAR 31 2005
ALZ051-MSZ067-310830-
CHOCTAW-WAYNE-
INCLUDING THE CITIES OF...WAYNESBORO...
152 AM CST THU MAR 31 2005
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WAYNE COUNTY...
AT 150 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 9 MILES WEST OF MELVIN TO 25 MILES SOUTHWEST OF
WAYNESBORO...AND MOVING NORTHEAST AT 35 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
WAYNESBORO...HINTON...MELVIN...PUSHMATAHA...GRETNA...PARAGON AND
NEEDHAM THROUGH 230 AM CST.
THE PRIMARY THREATS FROM THESE STORMS ARE HAIL...DANGEROUS CLOUD TO
GROUND LIGHTNING... AND POSSIBLY DAMAGING WIND GUSTS. SEEK SHELTER
IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 AM CST FOR THIS
AREA.
Special weather statement, Mar 31, 2:55 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
255 AM CST THU MAR 31 2005
MSZ078-310930-
STONE-
INCLUDING THE CITIES OF...WIGGINS...
255 AM CST THU MAR 31 2005
...A STRONG THUNDERSTORM IS BEING DETECTED OVER STONE COUNTY...
AT 251 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES WEST OF PERRY...AND MOVING NORTHEAST AT 35 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PERKINSTON...TEN MILE...WIGGINS AND WHITES CROSSING THROUGH 330 AM
CST.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Hail, Choctaw
- When
- March 31, 3:10 AM CST to 3:15 AM CST
- Where
- Choctaw County, Butler
- Measured
- 1.75 in hail
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.083, -88.217
Golfball size hail fell in and around Butler. The large hail damaged some residences roofs and some vehicles.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Alabama, March 31, 20051 death · 1 event
- Flash Flooding and Hail in Georgia, March 31, 2005$1.1 million · 1.75 in hail · 23 events
- Damaging Wind in Texas, March 31, 20053 injured · $700,000 · 70 kt wind · 1 event
- Strong Wind in Alabama, March 31, 20053 injured · $40,000 · 1 event
- Flash Flood in Alabama, March 31, 2005$80,000 · 1 event
- Flash Flooding in Florida, March 31, 2005$75,000 · 2 events
- Hail in Mississippi, March 31, 2005$45,000 · 1.75 in hail · 9 events
- Lightning Strike in Alabama, March 31, 2005$65,000 · 1 event
- Damaging Wind and Strong Wind in Indiana, March 31, 2005$60,000 · 54 kt wind · 2 events
- High Wind in California, March 31, 2005$50,000 · 54 kt wind · 3 events
- Flash Flood in Florida, March 31, 2005$40,000 · 1 event
- Hail and Damaging Wind in Georgia, March 31, 2005$25,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439713.